Alert archive / Alabama / Tornado Warnings in 2009
Tornado Warning 12, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Mar 26, 2009, 7:52 AM CDT for Coffee County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2009, 7:52 AM CDT (12:52 UTC)
- Expired
- Mar 26, 2009, 8:30 AM CDT
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Coffee County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 7:27 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 0.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KTAE 261252
TORTAE
ALC031-261330-
/O.NEW.KTAE.TO.W.0012.090326T1252Z-090326T1330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
752 AM CDT THU MAR 26 2009
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN COFFEE COUNTY IN SOUTHEAST ALABAMA...
THIS INCLUDES THE CITY OF ELBA...
* UNTIL 830 AM CDT
* AT 749 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING TORNADO 24 MILES WEST OF ELBA...OR NEAR ANDALUSIA...
MOVING EAST AT 45 MPH.
* THE TORNADO WILL BE NEAR...
ELBA BY 820 AM CDT...
7 MILES NORTH OF NEW BROCKTON BY 830 AM CDT...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT THURSDAY AFTERNOON
FOR SOUTHEAST ALABAMA AND CENTRAL FLORIDA AND SOUTHWEST GEORGIA.
LAT...LON 3154 8618 3161 8600 3163 8590 3136 8590
3135 8619
TIME...MOT...LOC 1252Z 257DEG 39KT 3139 8644
$$
18-WOOL1 follow-up statement
000
WWUS52 KTAE 261318
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
918 AM EDT THU MAR 26 2009
ALC031-261330-
/O.CON.KTAE.TO.W.0012.000000T0000Z-090326T1330Z/
COFFEE AL-
818 AM CDT THU MAR 26 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
NORTHWESTERN COFFEE COUNTY...
AT 812 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR DANLEYS
CROSSROADS...OR 9 MILES WEST OF ELBA...MOVING EAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
ELBA AND SHADY GROVE BY 825 AM CDT...
MIXONS CROSSROADS...VICTORIA...7 MILES SOUTH OF JACK AND 7 MILES
NORTHWEST OF NEW BROCKTON BY 830 AM CDT...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT THURSDAY AFTERNOON
FOR SOUTHEAST ALABAMA AND CENTRAL FLORIDA AND SOUTHWEST GEORGIA.
LAT...LON 3154 8618 3161 8600 3163 8590 3136 8590
3135 8619
TIME...MOT...LOC 1318Z 257DEG 39KT 3145 8614
$$
18-WOOLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Mar 26, 3:01 AM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Mar 26, 3:01 AM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
401 AM EDT THU MAR 26 2009
.SHORT TERM (TODAY-SATURDAY)...
THE FORECAST REMAINS VERY COMPLEX OVER THE NEXT FEW DAYS AS A COLD
FRONT APPROACHES AND STALLS NEAR OR JUST NORTHWEST OF THE LOCAL
FORECAST AREA TODAY. THE NAM/GFS/SREF ALL ARE IN DECENT AGREEMENT
FOR THE MOST PART THROUGH THE PERIOD AND SHOW A SERIES OF SHORT
WAVE TROUGHS TRANSITIONING THROUGH A VERY BROAD UPPER TROUGH OVER
THE CENTRAL PORTION OF THE COUNTRY. THESE IMPULSES ALOFT WILL LEAD
TO SEVERAL WAVES DEVELOPING ALONG THE PREVIOUSLY MENTIONED FRONTAL
BOUNDARY NEAR THE LOCAL AREA THROUGH FRIDAY NIGHT. FRIDAY THROUGH
SATURDAY...A VERY STRONG SHORT WAVE/UPPER LOW WILL LIFT NORTHEAST
TOWARD THE GREAT LAKES OUT OF THE SRN PLAINS. THIS WILL TRANSLATE
TO A DEEPENING SURFACE LOW WELL WEST OF OUR AREA THAT WILL TAKE A
SIMILAR NE TRACK AND DRAG A STRONG COLD FRONT THROUGH THE REGION
FROM WEST TO EAST FRIDAY NIGHT THROUGH SATURDAY.
TODAY THROUGH FRIDAY...SPC HAS A LARGE PORTION OF THE CWA IN A
SLIGHT RISK FOR SEVERE THUNDERSTORMS. THE COMBINATION OF DECENT
INSTABILITY AND SHEAR PROFILES WILL KEEP THE SEVERE PROBABILITIES UP
BEGINNING SOMETIME LATE THIS MORNING AS THE FRONT NEARS OUR NWRN
HALF OF THE CWA. THE BEST CHANCE FOR SEVERE STORMS WILL BE
CONCENTRATED MAINLY WEST OF THE RIVER ACROSS SE AL AND THE FL
PANHANDLE WHERE THE BEST FORCING WILL BE. IN ADDITION TO THE
SEVERE WEATHER...FLOODING MAY BECOME A CONCERN THROUGH THE PERIOD
AS THE RAIN CHANCES REMAIN HIGH. THE TOTAL RAINFALL ACCUMULATIONS
IN THE GFS/GMOS/NAM ALL LOOK VERY SIMILAR AND ARE SHOWING A
GENERAL RANGE BETWEEN 3 TO 5 INCHES OVER MUCH OF THE CWA. AS A
RESULT...A FLOOD WATCH HAS BEEN ISSUED OVER THE WESTERN THREE
QUARTERS OF THE LOCAL AREA.
SATURDAY...A STRONG COLD FRONT WITH A LINE OF SEVERE STORMS WILL
TRACK ACROSS THE LOCAL AREA FROM WEST TO EAST. SPC HAS PLACED OUR
ENTIRE CWA IN A SLGT RISK FOR SEVERE STORMS. BOTH INSTABILITY AND
SHEAR PROFILES WILL BE FAVORABLE FOR SEVERE STORMS. A BLEND OF THE
NAM/SREF/GFS SHOW DECENT PROBABILITIES FOR MODERATE INSTABILITY WITH
SFC CAPE VALUES RANGING BETWEEN 1000 TO 1500 J/KG. THE MODEL
SOUNDING WIND PROFILES ARE MOSTLY UNI-DIRECTIONAL THROUGH THE
COLUMN WITH 0-6KM SHEAR VALUES AROUND 50 KTS. THIS COMBINED WITH
STEEP LAPSE RATES BETWEEN 700-500 MB (7-8 C/KM) WILL POSE THE
THREAT MAINLY FOR HAIL AND STRAIGHT LINE WINDS.
&&
.LONG TERM...
(SUNDAY THROUGH THURSDAY) AFTER A QUICK SHOT OF COOLER/DRIER AIR
SUNDAY AND MONDAY MORNING...THE GFS FORECASTS DEEP LAYER RIDGING TO
RETURN TO OUR AREA MONDAY AND MONDAY NIGHT. THE NEXT COLD FRONT IS
SCHEDULED FOR ARRIVAL TUESDAY EVENING. THE GFS THEN STALLS THE FRONT
ACROSS OUR REGION TUESDAY NIGHT AND WEDNESDAY. THE ECMWF FORECASTS
A MUCH MORE ZONAL 500 MB FLOW...RESULTING IN A CLEAN FRONTAL PASSAGE
BY MID WEEK...FOLLOWED BY FAIR WEATHER. THE GFS SOLUTION WOULD
INDICATE A CHANCE FOR RAIN TUESDAY THROUGH THURSDAY. ITS ENSEMBLE
MEAN INDICATES A WEAK FRONT STALLED ACROSS OUR AREA WITH THE LESS
QPF AND DEEP LAYER MOISTURE. WE WILL BLEND THE GFS/ECMWF
FORECAST...WHICH WILL MEAN UNDERCUTTING THE GFS MOS POP AND
TEMPERATURES A BIT...AND SHOWING LESS CURVATURE IN THE SURFACE WINDS
WITH THE FRONT.
&&
.MARINE...ADVISORY CONDITIONS WILL REMAIN UP OVER THE NEXT FEW DAYS
AS A COLD FRONT APPROACHES FROM THE WEST. IN ADDITION TO THE WINDS
AND SEAS...SHOWERS ALONG WITH STRONG TO SEVERE STORMS WILL BE
POSSIBLE THROUGH SATURDAY. GUSTY WESTERLY WINDS WILL FOLLOW THE
FRONT SATURDAY NIGHT INTO SUNDAY BEFORE BACKING OFF INTO THE EARLY
PORTION OF THE UPCOMING WEEK.
A HIGH SURF ADVISORY WILL ALSO BE IN PLACE ALONG THE PANHANDLE
BEACHES DUE TO HAZARDOUS SURF. THE COMBINATION OF THE WAVE SET UP
WITH THE PERSISTENT LARGE SURF AND LOCAL TIDES WILL LEAD TO HIGHER
THAN NORMAL WATER LEVELS. VULNERABLE LOCATIONS ALONG THE BIG BEND
AND PANHANDLE MAY BECOME FLOODED. MINOR TO MODERATE BEACH EROSION
WILL ALSO BE POSSIBLE THROUGH THIS TIME.
&&
.AVIATION...
WE EXPECT VFR CONDITIONS FOR THE REMAINDER OF THE OVERNIGHT
HOURS...BUT MVFR CIGS ARE LIKELY TO SPREAD EAST INTO KDHN AND KPFN
NEAR DAYBREAK...AND ELSEWHERE BY LATE MORNING OR EARLY AFTERNOON.
THE MCS THAT WAS MOVING EASTWARD ACROSS LA AND MS EARLY THIS MORNING
IS EXPECTED TO REACH KDHN AND KPFN THIS MORNING...THEN KTLH AND KABY
THIS AFTERNOON. PREVAILING MVFR CIGS/VIS ARE LIKELY WITH THIS RAIN
BAND...BUT BRIEF IFR CIGS/VIS ARE POSSIBLE IN THUNDERSTORMS.
&&
.FIRE WEATHER...
RED FLAG CONDITIONS ARE NOT EXPECTED THROUGH SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 73 63 76 63 80 / 60 70 60 40 60
PANAMA CITY 74 64 74 66 77 / 70 70 60 40 70
DOTHAN 71 60 71 63 75 / 80 70 70 60 70
ALBANY 71 60 71 61 77 / 80 70 70 50 70
VALDOSTA 75 61 74 62 82 / 50 70 50 40 40
CROSS CITY 78 63 79 62 82 / 20 40 30 20 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH FRIDAY MORNING
FOR THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...
HOUSTON.
GA...FLOOD WATCH FROM 8 AM EDT THIS MORNING THROUGH FRIDAY MORNING
FOR THE FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...
BROOKS...CALHOUN...CLAY...COLQUITT...COOK...DECATUR...
DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...LEE...
LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...
SEMINOLE...TERRELL...THOMAS...TIFT...TURNER...WORTH.
FL...FLOOD WATCH FROM 8 AM EDT /7 AM CDT/ THIS MORNING THROUGH FRIDAY
MORNING FOR THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL
WALTON...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
WALTON...JACKSON...JEFFERSON...LEON...LIBERTY...WAKULLA...
WASHINGTON.
HIGH SURF ADVISORY FROM 7 AM THIS MORNING TO 3 PM CDT FRIDAY FOR
THE FOLLOWING ZONES: BAY...COASTAL WALTON...GULF.
GM...SMALL CRAFT ADVISORY UNTIL 4 PM EDT SATURDAY FOR THE FOLLOWING
ZONES: APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO
OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL WATERS FROM
OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM...COASTAL
WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM...
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM...
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60
NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60
NM.
&&
SHORT TERM/MARINE...GIBBS
REST OF DISCUSSION...FOURNIERHazardous weather outlook, Mar 26, 3:32 AM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 432 AM EDT THU MAR 26 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-270845- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 432 AM EDT THU MAR 26 2009 /332 AM CDT THU MAR 26 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...SEVERE THUNDERSTORMS AND HEAVY RAIN POSSIBLE THROUGH SATURDAY NIGHT... ...HIGH SURF ADVISORY ALONG THE FLORIDA PANHANDLE COAST... ...HIGH RISK OF RIP CURRENTS ALONG THE FLORIDA BIG BEND AND PANHANDLE COAST... ...SMALL CRAFT ADVISORY FOR HIGH WINDS AND SEAS... A LOW PRESSURE SYSTEM WILL MOVE QUICKLY NORTHEAST ACROSS THE SOUTHEAST U.S. TODAY...BRINGING NUMEROUS SHOWERS AND THUNDERSTORMS TO THE REGION. SOME OF THESE STORMS COULD BE STRONG TO SEVERE WITH LARGE HAIL...DAMAGING WINDS...FREQUENT LIGHTNING...HEAVY RAIN...AND POSSIBLY EVEN AN ISOLATED TORNADO. THE MAIN THREAT WILL BE IN SOUTH ALABAMA AND THE FLORIDA PANHANDLE THIS MORNING...THEN SOUTH GEORGIA AND THE FLORIDA BIG BEND THIS AFTERNOON AND EARLY EVENING. A SLIGHT CHANCE FOR SEVERE STORMS WILL PERSIST INTO TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS FORECAST TO DEVELOP AS ANOTHER DISTURBANCE AFFECTS THE REGION ON FRIDAY. ONCE AGAIN...SOME OF THESE STORMS COULD BE SEVERE...AND LOCALIZED FLOODING IS ALSO POSSIBLE. A COLD FRONT WILL MOVE EAST ACROSS THE AREA SATURDAY AND SATURDAY NIGHT...BRINGING YET ANOTHER ROUND OF THUNDERSTORMS TO THE REGION IN THE FORM OF A SQUALL LINE. CONDITIONS APPEAR FAVORABLE FOR MORE SEVERE STORMS AND LOCAL FLOODING ON SATURDAY AND SATURDAY NIGHT AS WELL. HIGH SURF AND ROUGH BOATING CONDITIONS ARE EXPECTED TO LAST THROUGH AT LEAST SATURDAY. TIDES UP TO 1 FOOT ABOVE NORMAL ARE POSSIBLE FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED WHEN AND IF THE FIRST SEVERE THUNDERSTORM OR TORNADO WATCH IS ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 3:00 AM CDT | Flood Watch | TAE | Coffee, Dale, Geneva, Henry, Houston | 64 hr |
| Mar 26, 7:56 AM CDT | Severe Thunderstorm Warning | TAE | Coffee, Geneva | 64 min |
| Mar 26, 8:08 AM CDT | Tornado Warning | TAE | Coffee | 37 min |
| Mar 26, 8:42 AM CDT | Severe Thunderstorm Warning | TAE | Dale, Geneva, Houston | 48 min |
| Mar 26, 8:43 AM CDT | Tornado Warning | TAE | Coffee, Dale, Houston | 32 min |
| Mar 26, 9:05 AM CDT | Tornado Warning | TAE | Dale, Henry, Houston | 25 min |
| Mar 26, 9:19 AM CDT | Severe Thunderstorm Warning | TAE | Dale, Henry, Houston | 41 min |
| Mar 26, 11:46 AM CDT | Areal Flood Advisory | TAE | Coffee, Dale, Geneva, Henry, Houston | 261 days |
Nearby
Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.